That’s what I felt like when I realised that I had taken T off steroids too quickly and caused him to go into a very sad state. That was last week, he would not get up, would not eat and was generally most unwell, had a temperature as well.
Contacted my saviour , the Cancer Co-ordinator at the hospital who organised a brain scan and also suggested via the oncologist that he put back on a high dose of steroids. had the brain scan on the Wednesday and got the result on the Thursday- a miracle for NZ! No change in fact a slight improvement/diminishment. So maybe the radiation did more than cause him to lose hair.
Over the next few days he gradually came to. The oncologist at our visit on Wednesday this week said it happens sometimes with rapid withdrawal of steroids. The increased steroids were given at the first chemo, I just did not decrease the dose down slowly enough in my determination to get him off the wretched things.
So the visit/xray/chemo went well this week we knew the brain was behaving and it seems the lungs are behaving as well. However yesterday T had a blood transfusion, ? low blood count? Not quite sure why but he is certainly pinker in the face and walked up our drive on our return home. He has lost a lot of weight and does not do a great deal but is still cheerful about life.
We also bought a house this week (at auction straight after T’s chemo!!!)and a new car last week so not letting the grass grow under our feet. We are not planning on moving from here for awhile but saw this nice house in walking distance from town so pounced on it.
I also mananged to scrape the sexy wheel rims on the new car on a concrete verge….rather like the ad showing the father teaching the son to drive. Mind you the car may have to go as I cannot tune in the national programme…..
Last Wednesday we drove into Tauranga in relative silence, not a lot to say about impending chemo when the moment arrives…
The day before our GP had phoned up to say T was bordering on anaemic- all the drugs and this despite B 12 shots, so we were in quick smart to get him iron pills….
Finally T is ensconced in ‘the chair’ and I was quite heartened to see he had as much trouble as I did with the laze boy mechanisms…. line into his arm then his temperature was taken, 39 in one ear and 38 in the other…Oh dear may not be able to do it as he has a temperature. He vacumed and got hot before he came in says I. He did too, anything to occupy ones self before due time…
A Dr came and fussed around, temperature taken again, offending ear down .5 of a degree and they decide to proceed. Think T would have thrown a major MAJOR hissy fit if they had not.
Three hours later we stumble out T one and a half litres of fluid heavier. Only one moment of worry when wrestling with the ipad T dislodged the line and highly noxious stuff poured everywhere, soon mopped up and no more attempts at taking photos so he could sketch were attempted.
We tottered home via various food shops and pharmacies. The chemist gets worried now if I am not in there at least every second day.
Noticing that more and more of the drugs are going from brand names to generics, Dr reddy from India seems to have a stranglehold on that market.
T had a nod then ate a hearty dinner and went to bed.
He has had a good three days since , says he feels somewhat disorientated(I remember that feeling- as though your body has somehow been taken over by not sure what).
He is full of twitchy body movements, not sure if it the steroids, either too much or not enough. He takes about 3 dozen pills a day so hard to pin point what is missing/in excess.
Anyway better to twitch and be alive !!!!
He fixed the garage door yesterday so is obviously feeling better. Says he is very weak musclewise and that is probably the steroids.
So onwards and upwards, next treatment is October 23rd, has a chest x ray then as well so will be interesting. Receptionist snagged me at the desk and said it was time I fronted up for blood tests etc. When you don’t want an appointment they go out of thier way to give you one dammit. Still i feel pretty good so am not too worried- only about the blood test!